Lake Huron, 2007Marine Thunderstorm Winds in Lake Huron, June 27, 2007
June 27, 2007 · NWS APX · 2 events in 2 counties and zones
An isolated severe thunderstorm produced high winds near the Lake Huron coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm produced high winds near the Lake Huron coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 27, 1:47 PM EST, 6 minutes earlier.
Area forecast discussion, Jun 27, 1:47 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
247 PM EDT WED JUN 27 2007
.DISCUSSION...THE SFC LOW ON THE QUEBEC/ONTARIO BORDER HAS AN
ASSOCIATED COLD FRONT THAT STRETCHES FROM ABOUT APN TO NEAR CAD. THE
COLD FRONT IS KICKING OFF THUNDERSTORMS JUST OUT AHEAD OF IT AS WELL
AS SHOWERS ALONG THE FRONT. AT 500 MB, THE SHORTWAVE TROUGH IS
ENTERING LAKE SUPERIOR. BEHIND THE FRONT, TEMPERATURES IN C AND W
UPPER ARE AROUND 80F WITH THE TD NOW IN THE LOWER 50S. THE MAIN
CONCERN WITH THE FORECAST PACKAGE WILL THIS EVENING WITH THE FRONT
AND THE COOL AIR THROUGH THURSDAY.
THE MODELS ARE IN GOOD AGREEMENT WITH THE SHORT TERM PORTION OF THE
FORECAST. SO HAVE TAKEN A BLEND.
TONIGHT...THE FRONT LOOKS TO BE NEAR DTW BY 06Z THE GFS HAS ALL OF
THE PRECIPITATION OUT OF THE FORECAST AREA FOR THE EVENING WITH THE
NAM HAVING JUST A TOUCH NEAR THE LAKE HURON SHORE ALONG IOSCO AND
ARENAC COUNTIES. SO FOR THE EVENING HAVE CHANCE POPS IN THE EVENING
FOR GLADWIN AND ARENAC THEN NO SIG WEATHER FOR THE OVERNIGHT PERIOD.
AS LOOKS LIKE TEMPERATURES WILL BE IN THE LOWER TO MID 50S FOR THE
OVERNIGHT AS THE COOLER AIR FILTERS INTO THE REGION OVERNIGHT.
THURSDAY...HIGH PRESSURE BUILDS INTO THE REGION. THE 850 MB RH
BEGINNING TO FALL OFF DURING THE DAY, HOWEVER WITH THE 700-500 MB RH
AT LESS THAN 10% WOULD EXPECT THAT MOST OF THE CLOUDS WILL BEGIN TO
WHITTLE DOWN TO SCATTERED CLOUDS. BY THE AFTERNOON THE 850 MB RH
FALLS TO LESS 40% SO EXPECTING THAT IT WILL BE MOSTLY SUNNY FOR THE
AFTERNOON. THE SFC COOL AIR REALLY POURS INTO THE REGION SO THAT THE
HIGHS ONLY REACH INTO THE MID TO UPPER 60S.
LUTZ
LATER PERIODS (THURSDAY NIGHT THROUGH NEXT WEDNESDAY)...A QUIET AND
SPLENDID STRETCH OF WEATHER APPEARS ON TAP FOR MUCH OF THE EXTENDED
PORTION OF THE FORECAST. MODELS HAVE COME INTO PRETTY GOOD AGREEMENT
REGARDING THE DEVELOPMENT OF OMEGA BLOCKING OVER THE INTERMOUNTAIN
WEST/PLAINS...WITH DOWNSTREAM TROUGH AMPLIFICATION TAKING PLACE
ACROSS THE GREAT LAKES AND THROUGH THE NORTHEAST. AT THE
SURFACE...EXPANSIVE RIDGE AXIS PROGGED TO EVER SO SLOWLY SHIFT FROM
ALBERTA/SASKATCHEWAN TOMORROW TO THE GREAT LAKES BY THE WEEKEND.
RESULTANT NORTH/NORTHWEST FLOW WILL ENSURE A STEADY STREAM OF MUCH
COOLER AND DRIER CANADIAN AIR INTO THE REGION FOR MUCH OF THE PERIOD.
ENSEMBLE MEAN H85 TEMPS DIPPING INTO THE 6-8C RANGE SHOULD YIELD
AFTERNOON HIGHS A FEW DEGREES BELOW AVERAGE...GENERALLY IN THE UPPER
60S TO MIDDLE 70S UNDER MAINLY CLEAR SKIES PER 1000-500MB MEAN RH
VALUES LESS THAN 30 PERCENT FOR MUCH OF THE PERIOD. LAKE BREEZES
WILL ALSO BE AN ISSUE EACH AFTERNOON THROUGH AT LEAST SUNDAY GIVEN
SLACK LOW LEVEL FLOW (950MB WINDS ONLY 5 T0 10 KNOTS)...SO EXPECT
THE POTENTIAL FOR EVEN COOLER TEMPS ALONG THE IMMEDIATE LAKESHORES.
OVERNIGHT LOWS WILL BE QUITE COMFORTABLE (COMPARED TO THE RECENT
MILD READINGS)...MAINLY IN THE 40S TO LOWER 50S...THOUGH CERTAINLY
NOT OUT OF THE QUESTION FOR SOME OF THE COOLER SPOTS (KPLN...THE AU
SABLE RIVER VALLEY...ETC.) TO MAKE A RUN AT THE UPPER 30S...
ESPECIALLY THURSDAY NIGHT AND PERHAPS AGAIN FRIDAY NIGHT AS GRADIENT
RELAXES AND CLEAR SKIES/SUBSIDENCE PROMOTE EXCELLENT RADIATIONAL
COOLING. AS FOR PRECIPITATION CHANCES THROUGH SUNDAY...APPEARS
THREAT NEGLIGIBLE DESPITE STEEP LOW LEVEL LAPSE RATES OWING TO COOL
POOL ALOFT AND POTENTIAL CONVERGENCE FROM LAKE BREEZES...AS MOISTURE
SIMPLY LACKING TO PRODUCE ANY SORT OF SIGNIFICANT INSTABILITY.
BEYOND SUNDAY...THINGS BEGIN TO CHANGE AS THE OVERALL BLOCKING
PATTERN STARTS TO BREAK DOWN. PROGGED PATTERN PER THE
GFS/ECMWF/CANADIAN/DGEX SUPPORTS INCREASED CONVECTIVE CHANCES
HEADING INTO NEXT WEEK AS PIECES OF PACIFIC ENERGY TOP THE RIDGE AND
HEAD TOWARD THE GREAT LAKES. MEANWHILE...PERSISTENT WESTERLY FLOW
OUT OF THE ROCKIES WILL INDUCE LEE CYCLOGENESIS OVER THE HIGH
PLAINS. ASSOCIATED DEVELOPING WARM FRONT ACROSS THE UPPER
MIDWEST/GREAT LAKES WILL PROVIDE A FOCUS FOR MORE WIDESPREAD
CONVECTIVE DEVELOPMENT AS MOISTURE/INSTABILITY RETURN AROUND
PERIPHERY OF LOW LEVEL RIDGE AXIS SLIDING OFF THE MID ATLANTIC
COAST. TIMING OF OVERALL CONVECTIVE POTENTIAL STILL FAR FROM BEING
NAILED DOWN BUT DOES APPEAR ADDITION OF CHANCE POPS JUSTIFIED BY
TUESDAY AS BOUNDARY LAYER DEW POINTS CREEP BACK INTO THE 50S AND
TEMPS REBOUND TO AROUND 80...WITH SUBSEQUENT INCREASE IN MLCAPE TO
AROUND 1000J/KG. MODEL GUIDANCE ALSO SEEMS TO BE KEYING IN ON THIS
TIMEFRAME...AND PATTERN RECOGNITION (PROVIDED THE H5 HEIGHT PATTERN
TURNS OUT AS ADVERTISED) MAKES A CASE FOR MCS POTENTIAL. FOR NOW
WILL KEEP THE 4TH OF JULY PRECIPITATION-FREE AS APPEARS ANY
ORGANIZED CONVECTION WOULD LIKELY FORCE THE BOUNDARY SUFFICIENTLY
FAR SOUTH TO PREVENT ADDITIONAL STORMS...THOUGH WILL HAVE TO WATCH
AS PATTERN LOOKS TO UNDERGO YET MORE CHANGES TOWARD THE END OF THE
WEEK...WITH DEEP TROUGHING INTO THE GULF OF ALASKA SUPPORTING A
RETROGRESSION OF THE OVERALL PATTERN...THUS PULLING MORE PRONOUNCED
TROUGHINESS BACK ACROSS THE GREAT LAKES.
LAWRENCE
&&
.AVIATION...COLD FRONT WILL SLIDE ACROSS NORTHERN LOWER MI DURING
THE REMAINDER OF THE AFTERNOON. THE FRONT HAS ALREADY CLEARED KTVC
AND KPLN AND WILL PASS THROUGH KAPN OVER THE NEXT FEW HOURS.
THUNDERSTORMS WILL REMAIN IN THE VICINITY OF KAPN UNTIL THE FRONT
PASSES THE AIRPORT IN A FEW HOURS. DRIER AIR WILL MOVE INTO NORTHERN
LOWER IN THE WAKE OF THIS FRONT FOR THE REMAINDER OF THIS AFTERNOON
AND INTO THE EVENING. MAINLY VFR CONDITIONS EXPECTED OUTSIDE OF
THUNDERSTORM ACTIVITY.
KAS
&&
.APX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 27, 10:45 AM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1145 AM EDT WED JUN 27 2007
LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-281000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1145 AM EDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS NORTHERN MICHIGAN.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF M-32
DURING THE AFTERNOON AND EARLY EVENING HOURS...WITH PENNY SIZED
HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT. THE POTENTIAL FOR
THUNDERSTORMS SHOULD END BY MIDNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
NORTHERN LOWER MICHIGAN SPOTTERS MAY BE NEEDED THIS AFTERNOON AND
EARLY EVENING.
JPB/LUTZ
Marine Thunderstorm Wind, Sturgeon Pt to Alabaster Mi
- When
- June 27, 1:53 PM EST
- Where
- Sturgeon Pt to Alabaster Mi forecast zone, 1 mi ENE of Greenbush
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.586, -83.301
Wind damage was reported near Mikado.
Marine Thunderstorm Wind, Lh Presque Isl Lt to Alabaster Mi Ewd Byd 5nm Offshore to Intl Border
- When
- June 27, 2:05 PM EST
- Where
- Lh Presque Isl Lt to Alabaster Mi Ewd Byd 5nm Offshore to Intl Border forecast zone, 11 mi SE of Sturgeon Point
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.608, -83.092
Wind damage was reported near Mikado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43296, 43299.